How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28197
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I take lexapro 5 mg daily, nucynta 50 mg 1x day for pain of

This answer was rated:

I take lexapro 5 mg daily, nucynta 50 mg 1x day for pain of rheumatoid arthritis, or up to 3 x day depending on pain level. over the past week I have added 5 HTP a hundred milligrams 1 time a day. I believe that this is a low dose in addition to the low dose of lexapro so should I be concerned about syrotonin syndrome. So far nothing has crept up as far as symptoms related to this

Dr. D.J. :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Dr. D.J. :

Hi there,


This is Dr. D.J., experienced Internal Medicine Specialist.


I am here to address your concerns and provide great service.

Dr. D.J. :

Lexapro is a SSRI and increases the serotonin level in the body.

Dr. D.J. :

Nucynta also increases the risk of serotonin syndrome with lexapro and 5 HTP supplement both.

Dr. D.J. :

So you are at increased risk of serotonin syndrome by adding 100 mg daily 5 HTP supplement.

Dr. D.J. :

I will advise against it if possible.

Dr. D.J. :

Best wishes,

Dr. D.J. : The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Dr. D.J. : Hi there,
This is Dr. D.J., experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.
Dr. D.J. : Lexapro is a SSRI and increases the serotonin level in the body.
Dr. D.J. : Nucynta also increases the risk of serotonin syndrome with lexapro and 5 HTP supplement both.
Dr. D.J. : So you are at increased risk of serotonin syndrome by adding 100 mg daily 5 HTP supplement.
Dr. D.J. : I will advise against it if possible.
Dr. D.J. : Best wishes,
Customer: replied 3 years ago.

Ive been on 5 htp for 9 days. Can I stop without weaning off?thank you

Yes you can stop it without weaning since you are already on lexapro.

Best wishes
Dr Basu and other Health Specialists are ready to help you